Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2004, 9:38 PM CDT for Cooke County, Montague County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 22, 2004, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Cooke County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WUUS54 KFWD 230238 SVRFTW TXC097-337-230330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 937 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COOKE COUNTY IN NORTH CENTRAL TEXAS SOUTHEASTERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER FORESTBURG...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERA AROUND 1005 PM CDT HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3362 9768 3346 9769 3345 9721 3362 9726 $$ CR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:43 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 22, 6:43 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 643 PM CDT THU APR 22 2004 .AVIATION... CONCERNS...MVFR CIGS ONCE AGAIN AFTER 05Z. I AM BANKING ON A PERSISTENCE SET UP WITH MVFR CIGS AFTER MIDNIGHT TONIGHT...AS I CANNOT SEE A HUGE DIFFERENCE IN THE ATMOSPHERIC SITUATION FROM YESTERDAY. STRONG LLJ/GOOD MIXING UNDER THE CAP MAY MAKE CIGS SQUIRRELLY AROUND 12Z FRIDAY...HENCE THE TEMPO VFR CONDITIONS FOR NOW. CIGS TO RETURN WITH DAYTIME HEATING MID MORNING FRIDAY. 30/SS && .PREV DISCUSSION... 335 PM CDT IN SIMILAR FASHION TO WEDNESDAY...SOUTHWARD DEVELOPMENT OF TSRA ALONG THE DRYLINE WILL BE THE MAIN SHORT TERM FORECAST CHALLENGE. TCU NOW EVIDENT IN VIS SATELLITE IMAGERY BETWEEN KSPS-KRPH-KLUD...IN REGION OF ENHANCED LOW-LEVEL MOISTURE CONVERGENCE. GIVEN CURRENT TRENDS IN SATELLITE IMAGERY AND ANALYSIS OF WEAKER CAP/DEEPER MOISTURE IN N/NE ZONES PER MORNING RAOB DATA...WE WILL LEAVE SLIGHT/LOW CHANCE POPS IN THIS AREA FOR TONIGHT. THIS IS ALSO IN REASONABLE AGREEMENT WITH THE LATEST RUN OF NCEPS SREF SYSTEM. CONDITIONAL SEVERE PROBABILITIES WILL BE LIMITED TO THE SAME AREA...WITH SEVERE WIND/HAIL POSSIBLE WITH ANY UPDRAFT THAT CAN OVERCOME THE CAP. AT THIS POINT...FRIDAY APPEARS TO BE SIMILAR TO TODAY...WITH THE ABSENCE OF AN ORGANIZED SOURCE OF MECHANICAL LIFT EXPECTED TO KEEP MOST TSRA N/NW OF OUR CWA THROUGH EVENING. BY FRIDAY EVENING...INVERTED SFC TROUGH DEVELOPS ACROSS THE CWA AS THE SLOW MOVING UPPER LOW FINALLY BEGINS TO EMERGE OVER THE CENTRAL HIGH PLAINS. WITH DEEP MOISTURE ALREADY IN PLACE ACROSS NORTH TEXAS...AND CINH EXPECTED TO BE DECREASING WITH TIME...AN ORGANIZED LINE OF TSRA IS EXPECTED TO DEVELOP ALONG THIS BNDRY...BEGINNING IN THE NORTHWEST ON FRIDAY EVENING...AND SPREADING ACROSS THE REMAINDER OF THE AREA ON SATURDAY. ALTHOUGH THE SEVERE WEATHER THREAT WILL NOT BE PARTICULARLY HIGH...AS CLOUDS SHOULD LIMIT INSTABILITY...LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT. HIGH PWAT VALUES...A SLOW MOVING SFC BNDRY...AND A BACKING UPPER FLOW PATTERN ALL POINT TO THE POTENTIAL FOR HEAVY RAINFALL. THIS WILL BE EVALUATED FURTHER...AS ADDITIONAL MODEL DATA ARRIVES. THE ETA SEEMS TO HAVE A BETTER HANDLE ON POSTFRONTAL RAIN LINGERING IN THE EASTERN ZONES ON SUNDAY...AND WILL FOLLOW THIS BY LEAVING SLIGHT POPS IN THROUGH LATE SUNDAY NIGHT. A MUCH DRIER AIRMASS ARRIVES FOR THE FIRST PART OF NEXT WEEK...AS UPPER RIDGE BUILDS OVER THE WEST COAST...MAINTAINING NW FLOW ACROSS THE PLAINS. THE NEXT UPPER SYSTEM IS EXPECTED TO BEGIN AFFECTING THE AREA BY THURSDAY...BUT HAVE ONLY ADDED SLIGHT POPS AT THIS POINT. 65/DD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 68 73 / 20 20 60 60 WACO, TX 71 83 71 75 / 0 0 20 60 PARIS, TX 68 82 68 73 / 30 20 20 60 DENTON, TX 69 83 68 73 / 30 20 60 60 MCKINNEY, TX 69 83 68 73 / 30 20 60 60 DALLAS, TX 70 84 68 73 / 20 20 60 60 TERRELL, TX 70 83 69 74 / 20 20 20 60 CORSICANA, TX 70 83 70 75 / 0 0 20 60 TEMPLE, TX 72 83 72 76 / 0 0 20 60 && .FWD WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 22, 9:21 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 921 PM CDT THU APR 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 921 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR NORTHERN AREAS OF NORTH TEXAS TONIGHT...OR GENERALLY NORTH OF A GRAHAM...DENTON... SULPHUR SPRINGS LINE. SOME STORMS MAY BE SEVERE THIS EVENING WEST OF INTERSTATE 35. THE SEVERE THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINS WITH SLOW MOVING STORMS WILL CONTINUE TO CAUSE A FLOODING CONCERN THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE FRIDAY AND SATURDAY...THEN PRIMARILY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND ALONG WITH A THREAT OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING NORTH OF A NEWCASTLE... DECATUR...GAINESVILLE LINE. 30/SS
In the hours before
Special weather statement, Apr 22, 8:06 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 806 PM CDT THU APR 22 2004 TXZ100>102-230200- JACK-WISE-YOUNG- 806 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER UPDATE FOR JACK...WISE AND YOUNG COUNTIES... STRONG AND SEVERE THUNDERSTORMS ACROSS MONTAGUE AND CLAY COUNTIES WERE BEGINNING TO DEVELOP TO THE SOUTH AND EAST. AT 805 PM...RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM NEAR ANTELOPE IN JACK COUNTY TO 5 MILES NORTH OF LOVING IN YOUNG COUNTY. THERE WILL BE AN INCREASING THREAT FOR STRONG TO SEVERE THUNDERSTORMS ACROSS YOUNG...JACK AND WISE COUNTIES THROUGH 930 PM. THESE THUNDERSTORMS MAY EVENTUALLY AFFECT THE CITIES OF GRAHAM... JACKSBORO...AND DECATUR AFTER 10 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR PARTS OF NORTH TEXAS...INCLUDING JACK AND YOUNG COUNTIES.
Local storm report, Apr 22, 8:07 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0803 PM HAIL 1 S MUENSTER 33.64N 97.38W
04/22/2004 1.75 INCH COOKE TX EMERGENCY MNGR
GOLFBALL SIZE HAIL 1 SOUTH OF MUNSTERLocal storm report, Apr 22, 8:55 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 5 NW BOWIE 33.61N 97.91W
04/22/2004 MONTAGUE TX TRAINED SPOTTER
NORTHBOUND LANES OF HWY 287 CLOSED DUE TO FLOODINGLocal storm report, Apr 22, 9:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0857 PM HAIL 4 SE MUENSTER 33.61N 97.33W
04/22/2004 1.75 INCH COOKE TX EMERGENCY MNGR
GOLFBALL HAIL IN MYRALocal storm report, Apr 22, 9:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
912 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0910 PM HAIL BOWIE 33.56N 97.84W
04/22/2004 1.00 INCH MONTAGUE TX LAW ENFORCEMENT
QUARTER HAIL IN BOWIELocal storm report, Apr 22, 9:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
921 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0913 PM FLASH FLOOD BOWIE 33.56N 97.84W
04/22/2004 MONTAGUE TX LAW ENFORCEMENT
1288 CLOSED SOUTH OF BOWIE DUE TO FLOODINGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:17 PM CDT | Tornado Warning | FWD | Montague | 43 min |
| Apr 22, 7:20 PM CDT | Tornado Warning | FWD | Montague | 40 min |
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 22, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Apr 22, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| Apr 22, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 53 min |
| Apr 22, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 64 min |
| Apr 22, 9:17 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Apr 22, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 66 min |
| Apr 22, 9:36 PM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Apr 23, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Young | 59 min |
| Apr 23, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Apr 23, 6:42 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.